Oncology Central

Nivolumab-induced synchronous occurrence of myositis and hypothyroidism in a patient with squamous cell lung cancer

0

Abstract

Aim: Alongside the proven efficacy, immunotherapy in treatment of malignant diseases can cause immune-related adverse events different from commonly known chemotherapy-related toxicities. Case presentation: During nivolumab treatment of metastatic squamous cell lung cancer, the patient developed a symptomatic inflammatory myositis confirmed with muscle biopsy and primary hypothyroidism. After initiation of corticosteroids and thyroid hormone replacement, the clinical and laboratory improvement occurred. To the best of our knowledge, this is the first description of a case of nivolumab-induced synchronous manifestation of immune-related myositis and hypothyroidism. Conclusion: Immunotherapy can trigger a wide spectrum of immune-related adverse events that could occur simultaneously. If not detected and treated, these events could become severe or even fatal and require clinicians’ awareness and routine check-ups.

To view restricted content, please:
Share:

Insights

Videos

News Headlines

Leave A Comment

Please wait...

Would you like access to more immuno-oncology content?

Register with Oncology Central to find out the latest news, opinions and journal articles published in the oncology field by leading experts.